Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 43, NWS Miami, FL

May 7, 20065 counties in Florida

NWS Miami, FL issued this red flag warning at May 7, 2006, 4:13 AM EDT for 5 counties in Florida. It took effect at May 7, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2006, 4:13 AM EDT (08:13 UTC)
In effect from
May 7, 2006, 12:00 PM EDT
Expired
May 7, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 070813
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
413 AM EDT SUN MAY 7 2006

...RED FLAG WARNING INTERIOR ZONES AND INLAND AREAS OF THE COASTAL
ZONES FROM NOON UNTIL 7 PM THIS EVENING FOR SUSTAINED RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

THOUGH A HIGH PRESSURE RIDGE REMAINS OVER SOUTH FLORIDA, IT HAS
MOVED FAR ENOUGH SOUTH THAT THE PREVAILING WINDS WILL BE MORE
SOUTHERLY TODAY. THIS WILL PREVENT THE EAST AND WEST COAST SEA
BREEZES FROM PENETRATING TOO FAR INLAND TODAY. 

THUS, A RED FLAG WARNING HAS BEEN ISSUED FOR THE INTERIOR
SECTIONS OF THE COASTAL ZONES, METROPOLITAN PALM BEACH, BROWARD,
MIAMI-DADE, WESTERN COLLIER AND MAINLAND MONROE, AS WELL AS FOR
GLADES, HENDRY EASTERN COLLIER, WESTERN PALM BEACH AND WESTERN
BROWARD COUNTIES. RELATIVE HUMIDITIES IN THESE AREAS ARE EXPECTED
TO BE BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON.

ON MONDAY, THE RIDGE SHOULD BE OVER THE FLORIDA STRAITS AND A
SLIGHT INCREASE IN ATMOSPHERIC MOISTURE CAN BE EXPECTED. AT THIS TIME,
RELATIVE HUMIDITIES CAN BE EXPECTED TO FALL BELOW 35 PERCENT BUT ONLY
FOR 2 TO 3 HOURS AT THE MOST. NO WATCH WILL BE ISSUED FOR MONDAY
AT THIS TIME BUT THIS WILL BE MONITORED AND RE-ADDRESSED LATER
TODAY. 

FLZ063-066>075-072300-
/O.NEW.KMFL.FW.W.0043.060507T1600Z-060507T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
413 AM EDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...FOR ALL INTERIOR ZONES AND INLAND AREAS OF THE COASTAL
ZONES.

VERY DRY AIR ALOFT WILL MIX DOWNWARD AGAIN TODAY, LOWERING DEW POINTS,
AND IN TURN, RELATIVE HUMIDITIES AS MAXIMUM TEMPERATURES RISE
AGAIN INTO THE UPPER 80S TO LOWER 90S. THE EAST AND WEST COAST SEA
BREEZES MOST LIKELY WILL NOT MOVE INLAND AS FAR AS PREVIOUS DAYS
AS THE RIDGE OVER SOUTH FLORIDA HAS MOVED FAR ENOUGH SOUTH THAT
THE PREVAILING WIND FLOW IS MORE SOUTHERLY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 072112
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT SUN MAY 7 2006

...RED FLAG WARNING INTERIOR ZONES AND INLAND AREAS OF THE
COASTAL ZONES CONTINUES IN EFFECT UNTIL 7 PM THIS EVENING FOR SUSTAINED
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE
HOURS...

ON MONDAY...THE HIGH PRESSURE RIDGE RESPONSIBLE FOR THE DRY
CONDITIONS IS EXPECTED TO BE FURTHER EAST AND SOUTHEAST OF THE
AREA AND A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE CAN BE
EXPECTED PARTICULARLY ALONG THE SOUTHEAST COAST. AT THIS TIME...
RELATIVE HUMIDITIES HAVE THE POTENTIAL TO FALL BELOW 35 PERCENT
FOR 4 HOURS OR LONGER MAINLY AROUND THE LAKE OKEECHOBEE REGION BUT
ONLY FOR 2 TO 3 HOURS ELSEWHERE ON MONDAY AFTERNOON. THEREFORE...A
FIRE WEATHER WATCH IS NOW IN EFFECT FOR WESTERN BROWARD AND PALM
BEACH COUNTIES...EASTERN COLLIER...HENDRY...AND GLADES COUNTIES IN
SOUTH FLORIDA FOR MONDAY AFTERNOON.

FLZ063-066-067-070-071-072300-
/O.NEW.KMFL.FW.A.0028.060508T1600Z-060508T2300Z/
/O.CON.KMFL.FW.W.0043.000000T0000Z-060507T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
512 PM EDT SUN MAY 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR MONDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

FLZ068-069-072>075-072300-
/O.CON.KMFL.FW.W.0043.000000T0000Z-060507T2300Z/
PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE-
512 PM EDT SUN MAY 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM
TEMPERATURES CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 9:30 PM EDT, 6 hours 43 minutes earlier.

Area forecast discussion, May 6, 9:30 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 PM EDT SAT MAY 6 2006

.UPDATE...THE ATLANTIC SEA BREEZE FROM THIS AFTERNOON WAS ABLE TO
BRING ENOUGH MOISTURE TO PUSH EAST COAST AND INTERIOR DEW POINTS
INTO THE LOWER 60S. DEW POINTS ALONG THE WEST COAST REMAIN IN THE
UPPER 60S. WILL INCREASE OVERNIGHT LOW OVER INTERIOR AREAS A LITTLE
TO THE LOWER TO MID 60S. NO OTHER CHANGES PLANNED. FORECAST IN GOOD
SHAPE.

.MARINE...A SHIP OBSERVATION EAST OF PALM BEACH THIS EVENING IS
INDICATING UP TO 15 KNOT SOUTH FLOW OVER THE GULF STREAM. THIS IS IN
AGREEMENT WITH SETTLEMENT POINT AND FOWEY ROCKS CMANS...SHOWING 10
TO 15 KNOT SOUTH TO SOUTHWEST FLOW OVER ATLANTIC WATERS...AROUND THE
PERIPHERY OF HIGH PRESSURE OVER THE WESTERN ATLANTIC. WILL NEED TO
BUMP UP WINDS OVER ATLANTIC WATERS A CATEGORY. WILL ALSO MAKE A
MINOR TWEAK AND BUMP UP LAKE OKECHOBEE WINDS TO 5 TO 10
KNOTS...REFLECTING CURRENT LAKE OBSERVATIONS. BUOY 14 OVER THE GULF
WATERS IS SHOWING ONLY LIGHT FLOW...NO CHANGES THERE.

.PREVIOUS DISCUSSION...WARM AND DRY CONDITIONS WILL CONTINUE OVER
THE NEXT FEW DAYS AS HIGH PRESSURE WILL CONTINUE TO CONTROL THE
WEATHER ACROSS SOUTH FLORIDA. SEA BREEZES WILL FORM EACH AFTERNOON.
HOWEVER...MOISTURE WILL CONTINUE TO BE LACKING TO ALLOW FOR ANY
CONVECTION TO DEVELOP. LATEST GFS RUN SHOWS A WEAKENING FRONTAL
BOUNDARY MOVING INTO AND DISSIPATING ACROSS SOUTH FLORIDA ON
TUESDAY. DID NOT INTRODUCE ANY SHOWER MENTION AT THIS TIME
THOUGH...SINCE THE BOUNDARY LOOKS VERY WEAK AND PREVIOUS RUNS LEFT
THIS BOUNDARY TO OUR NORTH. GFS CONTINUES TO SHOW A LONG WAVE TROUGH
OVER THE EASTERN U.S. BY LATE NEXT WEEK. THIS COULD DROP A WEAKENING
COLD FRONT INTO THE AREA BY FRIDAY. MORE MOISTURE AHEAD OF AND
ASSOCIATED WITH THIS FEATURE COULD ALLOW FOR THE POSSIBILITY OF
SHOWER AND THUNDERSTORM FORMATION ACROSS SOUTH FLORIDA BY LATE NEXT
WEEK. HOWEVER...ANY DEEP TROPICAL MOISTURE STILL LOOKS TO REMAIN FAR
REMOVED FROM SOUTH FLORIDA THROUGH NEXT WEEK.

&&

.MARINE...WINDS WILL REMAIN FAIRLY LIGHT ACROSS THE LOCAL WATERS
OVER THE NEXT SEVERAL DAYS. THIS WILL MAINTAIN LOW SEAS THROUGHOUT
THE FORECAST PERIOD.

&&

.FIRE WEATHER...SEA BREEZES HAVE SET IN ON BOTH COASTS.
HOWEVER...JUST INLAND SUCH AS A TMB...RH IS NEAR 35 PERCENT...SO
FOR NOW THE RFW WILL REMAIN IN PLACE FOR THIS AFTERNOON. MODELS
SHOW DRIER AIR MOVING INTO THE AREA JUST ABOVE THE SURFACE
TOMORROW...AND THE NAM RESPONDS BY BRINGING DEWPOINTS DOWN INTO
THE LOWER 50S OVER ALL BUT COASTAL AREAS SUN AFTERNOON...DUE TO
MIXING. DID NOT GO QUITE AS ROBUST AS THE NAM...BUT BELIEVE IN ITS
TREND...SO TRENDED SOMEWHAT LOWER WITH FORECASTED DEWPOINTS FOR
TOMORROW AFTERNOON. WILL ISSUE A FIRE WEATHER WATCH FOR
GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND
WESTERN BROWARD COUNTY FOR THE POSSIBILITY OF LONG DURATION OF
RHS BELOW 35 PERCENT. EXPECT SEA BREEZES TO MODERATE THE MOISTURE
CLOSER TO THE COAST.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SUN AFTERNOON FOR INTERIOR ZONES.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, May 6, 4:44 AM EDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT SAT MAY 6 2006

FLZ063-066>075-070930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
444 AM EDT SAT MAY 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 5:12 PM EDTFire Weather WatchMFLBroward12 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.